Many unknowingly double dose on flu and cold medications

Print
Email
|

by JEAN ENERSEN / KING 5 HealthLink

Bio | Email

KING5.com

Posted on February 14, 2013 at 4:42 PM

Updated Wednesday, Feb 20 at 1:19 PM

If you or someone you know is home sick with the flu, join the crowd. But be careful how you treat the symptoms. Many times, people take too much of a good thing and overmedicate themselves without even knowing it. And that could have potentially dangerous consequences.

Pharmacists say it happens all the time: people unknowingly double dose on over-the-counter cold and flu medications.  And as this year's flu rages, poison control centers are hearing from more people who accidentally double dose.

Adults should take no more than 3,000 milligrams of acetaminophen spread out over a day. Overdosing can lead to liver failure and death. Immediate symptoms include dry mouth and blurry vision, feeling your heart race, and being out of breath.

 

Print
Email
|